Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 21, 2006, 6:44 PM CDT for Madison County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2006, 6:44 PM CDT (23:44 UTC)
- Expired
- May 21, 2006, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Madison County, TN
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -611 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 212346
FFWMEG
TNC113-220145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT SUN MAY 21 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 845 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. SINCE 5 PM CDT...DOPPLER
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
EASTERN SECTIONS OF MADISON COUNTY. ADDITIONAL THUNDERSTORMS COULD
PRODUCE ANOTHER INCH OF RAINFALL THROUGH 8 PM CDT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
CREEK.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3579 8861 3557 8861 3554 8863 3558 8881
3580 8880
$$1 follow-up statement
000
WGUS74 KMEG 220046
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 PM CDT SUN MAY 21 2006
TNC113-220056-
MADISON TN-
746 PM CDT SUN MAY 21 2006
...THE FLASH FLOOD WARNING FOR MADISON COUNTY IS CANCELLED...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3579 8861 3557 8861 3554 8863 3558 8881
3580 8880
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 21, 2:50 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 21, 2:50 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT SUN MAY 21 2006 .DISCUSSION... SCATTERED SHOWERS CONTINUE TO MOVE ACROSS NORTHERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON. FRONTAL BOUNDARY HAS SHIFTED SOME TO THE SOUTH SINCE THIS MORNING. TEMPERATURES SOUTH OF THE FRONT ARE IN THE LOW TO MID 80S WHILE READING NORTH OF THE FRONT ARE IN THE LOW TO MID 70S. MCV NOTED ON SATELLITE MOVING THROUGH SOUTHEAST KANSAS AND WILL INTERACT WITH THE FRONT BY TONIGHT. THIS SHOULD TRIGGER SOME THUNDERSTORM DEVELOPMENT ALONG AND NEAR THE FRONT SO HAVE KEPT CHANCE POPS ACROSS NORTHERN PORTIONS OF THE FORECAST AREA WITH SMALLER POPS FURTHER SOUTH. MONDAY...UPPER LEVEL RIDGE BEGINS TO BUILD ACROSS THE CENTRAL PLAINS. THIS SHOULD HELP BEGIN TO MOVE THE FRONT OUT OF THE REGION BUT THERE WILL STILL BE A CHANCE OF THUNDERSTORMS DURING THE DAY MONDAY. BY MONDAY NIGHT...THE FRONT SHOULD BE WELL SOUTH OF THE FORECAST AREA AND A DRY PATTERN WILL BE IN PLACE FOR A DAY OR SO. BY WEDNESDAY...UPPER LEVEL LOW TRIES TO RIDE OVER THE RIDGE. MODELS DO NOT AGREE WITH GFS TAKING THE LOW MUCH FURTHER NORTH THAN THE NAM. AT THIS POINT WILL CONTINUE TO KEEP SMALL POPS IN THE FORECAST FOR WEDNESDAY AND THURSDAY. THE UPPER LEVEL RIDGE TRIES TO REESTABLISH ITSELF ACROSS THE CENTRAL PLAINS ON FRIDAY WHICH SHOULD KEEP THINGS DRY AND WARM FOR THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 84 66 85 / 20 20 10 10 MKL 63 80 57 83 / 40 30 10 10 JBR 65 83 61 83 / 40 20 10 10 TUP 65 85 63 85 / 10 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 21, 3:12 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT SUN MAY 21 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-222215- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 312 PM CDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PARTS OF THE MIDSOUTH. THE SLIGHT RISK AREA IS ALONG AND NORTH OF A BALDWYN MISSISSIPPI TO MARIANNA ARKANSAS LINE. A FRONTAL BOUNDARY WILL BE STRETCHED FROM ACROSS THE REGION TONIGHT. THUNDERSTORMS WILL FORM ALONG THE BOUNDARY AND MOVE SOUTHEAST. SEVERE THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON OR EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, May 21, 3:34 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CDT SUN MAY 21 2006 TNZ054-055-212100- DECATUR TN-HENDERSON TN- 334 PM CDT SUN MAY 21 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR AND HENDERSON COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF REAGAN AT 334 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 21, 4:02 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT SUN MAY 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL SCOTTS HILL 35.52N 88.25W
05/21/2006 E0.75 INCH HENDERSON TN TRAINED SPOTTER
&&
JFBLocal storm report, May 21, 4:09 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
409 PM CDT SUN MAY 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL SCOTTS HILL 35.52N 88.25W
05/21/2006 E0.75 INCH HENDERSON TN TRAINED SPOTTER
0354 PM HAIL 2 E SCOTTS HILL 35.52N 88.21W
05/21/2006 E0.75 INCH DECATUR TN TRAINED SPOTTER
&&
JFBLocal storm report, May 21, 5:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
549 PM CDT SUN MAY 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 2 E SCOTTS HILL 35.52N 88.21W
05/21/2006 E0.75 INCH DECATUR TN TRAINED SPOTTER
0354 PM HAIL SCOTTS HILL 35.52N 88.25W
05/21/2006 E0.75 INCH HENDERSON TN TRAINED SPOTTER
0547 PM HAIL 2 NE EDITH 35.87N 89.52W
05/21/2006 E0.75 INCH LAUDERDALE TN TRAINED SPOTTER
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:16 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 29 min |
| May 20, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 47 min |
| May 20, 7:46 PM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 119 min |
| May 20, 8:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 49 min |
| May 20, 9:35 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 25 min |
| May 20, 9:40 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 50 min |
| May 20, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 37 min |
| May 20, 10:05 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 40 min |
| May 20, 10:27 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 33 min |
| May 21, 12:31 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 29 min |
| May 21, 3:45 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 45 min |
| May 21, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 44 min |
| May 21, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 39 min |
| May 21, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson | 31 min |
| May 21, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 41 min |
| May 21, 6:18 PM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 3 hr |
| May 21, 6:29 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 46 min |
| May 21, 6:38 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 42 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.